Atraumatic Osteonecrosis After Estrogen Replacement Therapy Associated with Low Protein S Level in a Patient with Turner Syndrome


Creative Commons License

Ureten K., Ozturk M. A. , Bostanci A., Ceneli O., Oezbek M., HAZNEDAROĞLU İ. C.

CLINICAL AND APPLIED THROMBOSIS-HEMOSTASIS, vol.16, no.5, pp.599-601, 2010 (Journal Indexed in SCI) identifier identifier identifier

  • Publication Type: Article / Article
  • Volume: 16 Issue: 5
  • Publication Date: 2010
  • Doi Number: 10.1177/1076029609339746
  • Title of Journal : CLINICAL AND APPLIED THROMBOSIS-HEMOSTASIS
  • Page Numbers: pp.599-601

Abstract

Atraumatic osteonecrosis has been associated with a variety of clinical conditions including corticosteroid usage, alcoholism, infections, hyperbaric events, storage disorders, marrow-infiltrating diseases, coagulation defects, and some autoimmune diseases. Osteonecrosis due to thrombophilia is an extremely rare condition with only few cases reported previously in the literature. Hormone-replacement therapies cause increased risk of venous thrombosis, probably by causing a synergistic effect with inherited clotting defects. In this article, we report a young female with Turner syndrome, who developed avascular necrosis of the femoral head during treatment with oral estrogen, which was associated with low protein S levels.